New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

oreo11
Regular Member


Date Joined Feb 2011
Total Posts : 399
   Posted 2/1/2013 8:49 PM (GMT -6)   
Hey Everyone,
 
      I just had another Benlysta treatment today.  This is the first time that I have come home feeling really sleepy.  The Solu-Medrol did not kick in until an hour ago and now I am feeling the surge of Cortico-Steroid....which is bringing energy back into my being.  I was talking to the nurse as I lay there, and she said that there are 6-8 of us undergoing treatment in this area.  Everyone here seems to be tolerating it well.  No one has had reactions or bad side effects.  Time will tell....at least for me.  I was feeling pretty punky this past week and thankful that I was going in for a treatment today.  Hopefully, I can manage without Prednisone.  I rally wanted it this past week, just to take the edge off the arthritis pain.  Our weather has turned wet and cold, so I am experiencing more arthritis discomfort.  With work, I do get fatigued by the end of the week.  In the past, Prednisone helped with all of that. I will still be patient.  This is quite a journey for me.  I would say that overall I have been feeling better.  When I look back at where I was just 1 1/2 years ago, I do see the change and so far, it is positive. 
 
Laura

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 2/2/2013 10:54 PM (GMT -6)   
Hi Laura,

((((((hugs)))))) I'm sorry that you are struggling the week before you're due for your Benylsta.

It does sound like that it is helping you. I hope you can stay off the steroids. They are such a life saver yet have so many serious side effects that really harm us. It's a huge double edged sword.

I hope you are having a good weekend, take care and rest up.

Hugs,
Barbara

Post Edited (Barbara Lee) : 2/2/2013 10:06:22 PM (GMT-7)


oreo11
Regular Member


Date Joined Feb 2011
Total Posts : 399
   Posted 2/3/2013 10:56 AM (GMT -6)   
Hi Barbara,

Thanks for the hugs!! I have come down from the Solu-Medrol rush. Yesterday I felt so wonderful. No pain, no inflamation and no fatigue. Even the pain and burning of spinal stenosis was eased. Today was a bit of a reality check. I feel good, just not as good as with the steroid running through my body. It will be something that I monitor until I see the doc at the beginning of March. I am wondering if others on Benlysta find that it "wears off" around week 3....like ten days or so before the next treatment. I am also blown away with the very red and hot cheeks I get for a few days after treatment. I am resting up, but I do have lesson planning today and catching up on some special education paperwork!!! It has been a little crazy at work these past few weeks.

Laura

Butterflake
Forum Moderator


Date Joined Jun 2006
Total Posts : 1650
   Posted 2/3/2013 4:16 PM (GMT -6)   

Hi Larura. Thus far Benlysta has pretty much been a bad trip. Yes, I do feel sleepy after  the dose, but of the next 13 days the luckiest I’ve found is 3 fairly good days. Otherwise I sleep about 14 hours each day. The nurses at the infusion center and the nurse at my rheumy said this happens to some patients. I’ve also caught the Benlysta depression and have a call in to my shrink. Regardless, I’m not ready to give up yet.

I do have a question though. Do you receive solumedrol during your infustion? I could sure use it. Love, Butterflake


Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 2/3/2013 9:20 PM (GMT -6)   
Laura sounds like the Benylsta isn't holding you all the way to your next infusion, I'm sorry to hear that. Make sure you talk with your Doc about it.

As for the red and hot cheeks, I can totally relate to that, except my cheeks are like that daily. Some days, usually at night though, my cheeks become so red you'd think I was a cooked lobster. They get so hot that they feel like my cheeks are burning, really hot to the touch.

Donna, sorry to hear about the depression, I too, am having serious issues with depression on Benylsta. I get IV solumedrol prior to my infusions. I'm given IV Benadryl 150mgs to ward off my itching, tyelnol, then I'm given the solumedrol. I think you should ask your Dr to prescribe some for you.

I've heard that some patients get premeds and others don't. Hope your depression lessens.

You both hang in there!

Hugs,
Barbara

oreo11
Regular Member


Date Joined Feb 2011
Total Posts : 399
   Posted 2/3/2013 9:35 PM (GMT -6)   
Hi Butterflake,

Like Barbara, I get the Solu-Medrol before they start the infusion. I certainly like the effect it gives me the next day.....my body does miss the steroids!! I am also experiencing that fibromyalgia-like pain and skin sensitivity today. It's in my thighs, my neck, arms and even across my chest. Could it be related to the steroid or is this a reaction to the Benlysta??? Seems like every infusion gives me a different experience. And Barbara, the red and hot cheeks do look lobster-like.....my husband gently teases me about it. At least it's not as pronounced this evening. I am hanging in there, but also a little frustrated. I was much more hopeful about this medication, and now....well, I don't really know. I have a lot of questions for my Rhuemy next month. Barbara-it sounds like you are feeling better. I certainly hope so! :)

Hugs to the both of you, Laura
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 17, 2018 10:27 PM (GMT -6)
There are a total of 2,972,680 posts in 326,005 threads.
View Active Threads


Who's Online
This forum has 160834 registered members. Please welcome our newest member, Christina1984.
356 Guest(s), 4 Registered Member(s) are currently online.  Details
LifeCointosses, Magaboo, hanginin, Mochamom